Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 235, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2001, 3:41 PM EDT for Carroll County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2001, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 25, 2001, 4:00 PM EDT
- In force
- 19 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
679 WUUS52 KFFC 251942 SVRATL GAC045-252000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CARROLL COUNTY IN NORTHWEST GEORGIA * UNTIL 400 PM EDT * AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROOPVILLE...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ROOPVILLE. HAIL UP TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3358 8495 3351 8532 3345 8528 3344 8496
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT MON JUN 25 2001 CONVECTION ASSOCIATED UPPER LEVEL COLD LOW...EASTERLY UPSLOPE LOW LEVEL FLOW AND DIURNAL HEATING...SHOULD DIMINISH AFTER SUNSET. OVERVIEW. MODELS CONTINUE PAST TRENDS, THUS CONSISTENT. ALFOT. LOW FINISHES CLOSING OFF AT BASE OF TROF OVER NORTH GA. IT THEN SLOWLY WANDERS WEST, REPLACED FROM EAST BY WEAK RIDGING. SURFACE. HIGH TO NORTH WITH WEAK TROF OVER SOUTH. BERMUDA HIGH WITH EAST EXTENSION OF RIDGE BUILDS OVER GA THROUGH MONDAY. AS UPPER COOL LOW WANDERS WEST, MOISTURE INCREASES IN SOUTHERLY FLOW AROUND BERMUDA HIGH, THUS LITTLE CHANGE IN DIURNAL PATTERN OF SCATTERED SHOWERS. TEMPERATURES. MODELS CLOSE. WILL CONTINUE NEAR NORMAL TO SLIGHTLY BELOW, DEPENDING ON CLOUD COVER AND RAIN. RMG 64/83/64/84 3323 GVL 62/80/64/84 2424 ATL 65/84/65/84 2323 AHN 63/83/63/85 2323 CSG 66/86/65/86 2323 MCN 64/88/63/88 2323 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC
In the hours before
Special weather statement, Jun 25, 1:30 PM EDT, 2 hours 11 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260100- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 PM EDT MON JUN 25 2001 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM IS CENTERED OVER NORTHEAST GEORGIA THIS AFTERNOON. COOLER TEMPERATURES ALOFT ASSOCIATED WITH THIS LOW WILL COVER NORTH GEORGIA. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE LIGHTNING...GUSTY WINDS TO OVER 40 MPH...VERY HEAVY RAIN...AND HAIL UP TO AN INCH AND A HALF IN DIAMETER. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF NORTH AND CENTRAL GEORGIA TODAY...BUT THE MOST LIKELY AREA WILL BE NORTH GEORGIA THIS AFTERNOON INTO THIS EVENING. .DISCUSSION... THE ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON OVER NORTH AND CENTRAL GEORGIA...WITH LIFTED INDICES OF MINUS 3 TO MINUS 6 AND CAPES OF 500 TO 1500. .FOR SPOTTERS... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC. MSS
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:15 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 30 min |
| Jun 25, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 33 min |
| Jun 25, 4:06 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 24 min |
| Jun 25, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 28 min |
| Jun 25, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.